Alert archive / Missouri / Flash Flood Warnings in 2019

Flash Flood Warning 24, NWS Quad Cities, IA

May 28, 2019Clark County, Scotland County, Missouri; Des Moines County, Lee County, Iowa

NWS Quad Cities, IA issued this flash flood warning at May 28, 2019, 7:11 PM CDT for Clark County, Scotland County, Missouri; Des Moines County, Lee County, Iowa. It was in force for 8 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2019, 7:11 PM CDT (00:11 UTC)
Expired
May 29, 2019, 3:15 AM CDT
In force
8 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Des Moines County, IA, Lee County, IA, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 143 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 7:22 PM CDTHEAVY RAIN 0Memphis, MOVERY HEAVY RAIN WITH WATER 2-3 INCHES DEEP RUNNING DOWN THE STREET. POSSIBLE FLASH FLOODING.
May 28, 7:28 PM CDTHEAVY RAIN 1.41 Ne Fort Madison, IAFELL IN THE LAST 30 MINUTES.
May 28, 7:34 PM CDTHEAVY RAIN 21 Wsw Mt Hamill, IAFELL IN THE LAST 45 MINUTES.
May 28, 7:47 PM CDTFLASH FLOOD1 Ne Beaverdale, IARELAYED INFORMATION FROM TRAINED SPOTTERS REPORTING WATER OVER FLINT BOTTOM RD AFFECTING FLINT CREEK BRIDGE.
May 28, 9:17 PM CDTHEAVY RAIN 1.63Keokuk, IAMEASURED 1 AND 5/8 OF RAIN. VALUE IS ROUNDED.
May 28, 9:56 PM CDTHEAVY RAIN 23 Ene Fort Madison, IATOTAL RAINFALL SINCE 8 AM THIS MORNING.
May 29, 12:04 AM CDTHEAVY RAIN 2.6West Burlington, IARAIN TOTAL FROM THIS EVENING, BUT STILL RAINING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

574 
WGUS53 KDVN 290011
FFWDVN
IAC057-111-MOC045-199-290815-
/O.NEW.KDVN.FF.W.0024.190529T0011Z-190529T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
711 PM CDT Tue May 28 2019

The National Weather Service in the Quad Cities has issued a

* Flash Flood Warning for...
  Central Des Moines County in southeastern Iowa...
  Lee County in southeastern Iowa...
  Scotland County in northeastern Missouri...
  Clark County in northeastern Missouri...

* Until 315 AM CDT Wednesday.

* At 710 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Burlington, Fort Madison, Keokuk, Kahoka, Memphis, Nauvoo, West
  Burlington, Hamilton, Warsaw, West Point, Danville, Donnellson,
  Montrose, Wayland, Middletown, Wyaconda, Alexandria, Franklin, St.
  Paul and Rutledge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 4060 9234 4060 9172 4081 9171 4081 9136
      4093 9136 4093 9096 4082 9109 4067 9112
      4061 9134 4055 9141 4050 9136 4040 9137
      4035 9146 4025 9150 4026 9194 4030 9195
      4030 9234

$$

McClure
3 follow-up statements
116 
WGUS73 KDVN 290151
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
851 PM CDT Tue May 28 2019

IAC057-111-MOC045-199-290815-
/O.CON.KDVN.FF.W.0024.000000T0000Z-190529T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Des Moines IA-Lee IA-Scotland MO-Clark MO-
851 PM CDT Tue May 28 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
WEDNESDAY FOR CENTRAL DES MOINES...LEE...SCOTLAND AND CLARK
COUNTIES...

At 844 PM CDT, emergency management reported flash flooding in 
Burlington with vehicles stranded on several streets in town. 
Radar estimates up to two inches of rain have already fallen in
some locations. 

Some locations that will experience flooding include...
Burlington, Fort Madison, Keokuk, Kahoka, Memphis, Nauvoo, West
Burlington, Hamilton, Warsaw, West Point, Danville, Donnellson,
Montrose, Wayland, Middletown, Wyaconda, Alexandria, Franklin, St.
Paul and Rutledge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4060 9234 4060 9172 4081 9171 4081 9136
      4093 9136 4093 9096 4082 9109 4067 9112
      4061 9134 4055 9141 4050 9136 4040 9137
      4035 9146 4025 9150 4026 9194 4030 9195
      4030 9234

$$

McClure
904 
WGUS73 KDVN 290321
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1021 PM CDT Tue May 28 2019

IAC057-111-MOC045-199-290815-
/O.CON.KDVN.FF.W.0024.000000T0000Z-190529T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Des Moines IA-Lee IA-Scotland MO-Clark MO-
1021 PM CDT Tue May 28 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
CENTRAL DES MOINES...LEE...SCOTLAND AND CLARK COUNTIES...

At 1016 PM CDT, Doppler radar indicated mainly light to pockets of 
moderate rain across the area. Additional storms with heavy rain 
were forming back across southwest Iowa and northwest Missouri, 
and are likely to move across the warned area overnight bringing 
a renewed threat of flash flooding. Up to two inches of rain have
already fallen in some locations. With the saturated ground any
heavy rain will go straight into runoff and result in flash flooding.
If you live in or near a flood prone area, please be sure to 
monitor conditions tonight and be prepared to quickly seek higher
ground. 

Some locations that will experience flooding include...
Burlington, Fort Madison, Keokuk, Kahoka, Memphis, Nauvoo, West
Burlington, Hamilton, Warsaw, West Point, Danville, Donnellson,
Montrose, Wayland, Middletown, Wyaconda, Alexandria, Franklin, St.
Paul and Rutledge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4060 9234 4060 9172 4081 9171 4081 9136
      4093 9136 4093 9096 4082 9109 4067 9112
      4061 9134 4055 9141 4050 9136 4040 9137
      4035 9146 4025 9150 4026 9194 4030 9195
      4030 9234

$$

McClure
730 
WGUS73 KDVN 290819
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
319 AM CDT Wed May 29 2019

IAC057-111-MOC045-199-290826-
/O.EXP.KDVN.FF.W.0024.000000T0000Z-190529T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Des Moines IA-Lee IA-Scotland MO-Clark MO-
319 AM CDT Wed May 29 2019

...THE FLASH FLOOD WARNING FOR CENTRAL DES MOINES...LEE...SCOTLAND
AND CLARK COUNTIES HAS EXPIRED...

This Flash Flood Warning has been replaced by an Area Flood Warning. 
Thunderstorms with heavy rain will exit the region by 5 am, but 
flooding of streams and some urban areas will continue with 
resulting road closures. 

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

LAT...LON 4060 9234 4060 9172 4081 9171 4081 9136
      4093 9136 4093 9096 4082 9109 4067 9112
      4061 9134 4055 9141 4050 9136 4040 9137
      4035 9146 4025 9150 4026 9194 4030 9195
      4030 9234

$$

Sheets

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 28, 6:59 PM CDT, 12 minutes earlier.

Area forecast discussion, May 28, 6:59 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
659 PM CDT Tue May 28 2019

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 254 PM CDT Tue May 28 2019

18Z surface data has low pressure in central Kansas near KGBD. The
frontal boundary ran east northeast from the low across northern
Missouri into central Illinois. A remnant boundary ran from
southeast Wisconsin into southwest Iowa. Dew points north of the
stationary front were in the 40s and 50s. South of the front dew
points were in the 60s and 70s.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 254 PM CDT Tue May 28 2019

Convection between KDSM and KALO will catch the the far northwest
part of the area late this afternoon. While this is going on
convection in northern Missouri and western Iowa will organize into
a severe storm complex.

This evening the storm complex will move across the area with very
heavy rain. The greatest risk for severe storms is generally south
of an Ottumwa, IA to Galesburg, IL. However severe storms will still
be possible all the way up to highway 20.

Depending upon how the storm complex organizes late this afternoon
and evening the potential is there for storms to repeat over the
same areas. Given the amount of moisture streaming north the
potential is there for storms to produce 1-2 inches of rain in a
very short time frame.

Late tonight the severe risk will diminish but widespread rain with
embedded thunderstorms will continue. The rain will slowly end from
west to east toward morning.

On Wednesday the rain will continue to end across the area during
the morning. However with an additional upper level disturbance
forecast to move across the area, a new round of diurnal convection
is expected in the afternoon. How widespread the coverage becomes
will depend upon how much heating occurs during the day.

If there is some good news regarding the rain on Wednesday, it
should not be heavy as the deep moisture feed will be east of the
area. However given the saturated state of the ground any additional
rainfall will quickly runoff into area waterways.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 254 PM CDT Tue May 28 2019

The active stalled front will remain in play for Wednesday night
and Thursday, before sliding southeast of the region for several
days. It's hard to be too specific on locations for the storm
development, which results in a rather broad swath of lighter rains
than it will be in reality. Given that, there remains potential for
isolated heavy rains, and isolated flash flooding through Thursday.
Storms interacting with the front, will potentially be able to
produce tornadoes.

The extended has largely been left unaltered from the initial grided
blend. the pattern becomes more active again toward the weekend,
after a rather pleasant Friday. Temperatures should mainly be in the
70s in the day, and mid 50s to lower 60s at night.  The broad scale
seems less likely for repeat heavy rains, but is also not a
seasonally dry pattern as well.  At least it's not an west to east
front, which is our current pattern.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
ISSUED AT 655 PM CDT Tue May 28 2019

Large area of rain and thunderstorms will impact the taf sites
this evening and into the overnight hours. MVFR/areas of IFR conds
will prevail through Wednesday morning. MVFR cigs with a chance of
showers can be expected Wednesday afternoon. Northeast to east
winds less than 10 knots, stronger in thunderstorms this evening.

&&

.HYDROLOGY...
Issued at 1128 AM CDT Tue May 28 2019

Heavy rain continues to be the driver of additional flooding to
area rivers. A couple things, the morning rains have been
significant along the Interstate 80 corridor, in Iowa. This
activity may enhance the flooding on the Iowa, Cedar, and lower
Wapsipinicon, but this is short term ongoing rain, and it's impact
will be accounted for in this evening's forecasts.

The Mississippi River will be impacted by tonight's rain, as will
all other tributaries. However, the over all rain potential for
heavy amounts now looks to fall far enough south that the
tributaries will be mainly one's downstream of Fulton through Quad
Cities. If that's the case, the forecast could need to be lowered
for the this area, up to a half foot from current forecast levels.
Conversely, if the storms end up tracking north of Interstate 80
tonight with more than 1 inch or rain, then we may yet still see
levels 21 to 21.4 feet on the Quad Cities/Mississippi River. The
reason this is all so critical, is the fact we're relying on heavy
rain exact QPF placement with saturated soils. So, where storms
happen, very significant run off will happen, with flash flooding
also, but if they miss to the south, this significant impact is
removed largely. Thus, we have lower than normal confidence in the
exact crest upstream of Muscatine.

The Des Moines River is now forecast to see moderate to Major
flooding from Keosaqua through St Francisville. Heavy rain, of 1
to 2.5 inches is forecast in this basin tonight. Due to the
persistent wet weather, the Red Rock Reservoir is now approaching
full pool, and unable be used to hold back water to help mitigate
downstream flooding. Thus, with heavy rain forecast, we are likely
to see significant flooding happen on the Des Moines River.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Wednesday morning for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
     Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
     Muscatine-Scott-Van Buren-Washington.

IL...Flash Flood Watch through Wednesday morning for Bureau-Carroll-
     Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
     Putnam-Rock Island-Stephenson-Warren-Whiteside.

MO...Flash Flood Watch through Wednesday morning for Clark-Scotland.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...Ervin
AVIATION...Haase
HYDROLOGY...Ervin
Hazardous weather outlook, May 28, 9:58 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
958 AM CDT Tue May 28 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-291500-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
958 AM CDT Tue May 28 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Severe thunderstorms are likely this afternoon through this
evening. The Storm Prediction Center has a moderate risk for
severe storms south of a line Sigourney, Iowa to Sherrard,
Illinois. An enhanced risk for severe storms is up to Interstate
80. North of Interstate 80 there is a slight risk of severe
storms.

Severe weather risks today include damaging winds, large hail and
tornadoes. Strong tornadoes are possible. The severe risk is
greatest with storms is greatest with storms that occur along a
stalled boundary from northern Missouri into central Illinois.

Severe storms are most likely from 4 to 11 PM but isolated severe
storms cannot be ruled out outside of this time frame.

Heavy rainfall is possible, which may lead to flash flooding as
soils are saturated around the region. A flash flood watch has
been issued for the entire area today and tonight.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

As the upper level system lingers over the Midwest, a marginal
risk of severe thunderstorms is forecast for the area Wednesday.
Otherwise no severe weather is expected during this time frame.

Flooding will continue, though light rain Wednesday and Thursday
will not seriously add to the flooding problem. Another chance of
rain is forecast for the weekend, but it is too early to ascertain
whether this will exacerbate the flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation and amateur radio activation is likely
especially this afternoon and evening.

In the hours before

Local storm report, May 28, 6:48 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HEAVY RAIN       3 W MOUNT STERLING      40.63N 92.00W
05/28/2019  M1.90 INCH       VAN BUREN          IA   TRAINED SPOTTER

            SINCE 5 PM.

&&
Local storm report, May 28, 6:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
655 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HEAVY RAIN       FARMINGTON              40.63N 91.74W
05/28/2019  M1.40 INCH       VAN BUREN          IA   TRAINED SPOTTER

            FELL IN 20 MINUTES. VERY HEAVY RAIN STILL
            OCCURRING.

&&
Local storm report, May 28, 6:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
659 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND GST     N NEW LONDON            40.95N 91.41W
05/28/2019  E60 MPH          HENRY              IA   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATED WIND SPEEDS OF 50
            TO 60 MPH.

&&

DC
Local storm report, May 28, 7:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             3 SSW NEW LONDON        40.89N 91.43W
05/28/2019  E0.75 INCH       HENRY              IA   TRAINED SPOTTER

            VERY HEAVY RAIN ALSO.

&&
Local storm report, May 28, 7:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
710 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND GST     MIDDLETOWN              40.83N 91.27W
05/28/2019  E50 MPH          DES MOINES         IA   TRAINED SPOTTER

            ALSO PEA SIZED HAIL.

&&
Local storm report, May 28, 7:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HEAVY RAIN       1 SW NEW LONDON         40.91N 91.43W
05/28/2019  M1.60 INCH       HENRY              IA   TRAINED SPOTTER

            SINCE 545 PM.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:59 AM CDTAreal Flood WarningDVNClark12 hr
May 29, 1:18 AM CDTSpecial Weather StatementDVNClark, Scotland57 min
May 29, 3:15 AM CDTAreal Flood WarningDVNClark, Scotland12 hr
May 29, 3:08 PM CDTFlash Flood WatchDVNClark12 hr
May 29, 3:09 PM CDTAreal Flood WarningDVNClark12 hr
May 29, 1:01 PM CDTAreal Flood WarningDVNJefferson, Van Buren, Washington14 hr
May 29, 6:20 PM CDTTornado WarningDVNBenton, Iowa40 min

Nearby

Flash Flood Warnings in Missouri, 2019Flash Flood Warnings in Iowa, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.